U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

What could cause blood in urine in an 84 year old who takes coumadin (warfarin)?

2 doctor answers7 doctors weighed in
Dr. Calvin Weisberger
53 years experience
Warfarin: Anyone on blood thinners is at risk for abnormal bleeding. In the urine a lesion anywhere from the kidney on out through the urinary plumbing could cause blood in the urine.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Creighton Wright
surgery 58 years experience
Sometimes tumors or stones are exposed because of bleeding on Coumadin
Mar 29, 2013
Dr. David Fertel
Vascular Surgery 37 years experience
Could be just the co: Could be just the coumadin (warfarin). But could also be a stone, hemaglobinopathy, infection, or tumor. See your urologist.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Tonga Nfor
Dr. Tonga Nfor commented
Cardiology 18 years experience
I agree with the above answer, but I would advise that you see your primary doctor first. He/she may take care of the problem and you may not need to see a urologist.
Mar 30, 2013
Last updated Jan 5, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.